Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 22, NWS Amarillo, TX

May 7, 2019Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at May 7, 2019, 4:04 PM CDT for Beaver County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2019, 4:04 PM CDT (21:04 UTC)
Expired
May 7, 2019, 4:33 PM CDT
In force
29 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

366 
WFUS54 KAMA 072104
TORAMA
OKC007-072145-
/O.NEW.KAMA.TO.W.0022.190507T2104Z-190507T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
404 PM CDT Tue May 7 2019

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Beaver County in the Panhandle of Oklahoma...

* Until 445 PM CDT.
    
* At 404 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles southeast of Turpin, or 16 miles west of
  Beaver, moving northeast at 20 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Turpin and Floris. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3684 10052 3673 10086 3683 10093 3700 10074
      3700 10068
TIME...MOT...LOC 2104Z 241DEG 19KT 3682 10082 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Ward
1 follow-up statement
606 
WWUS54 KAMA 072133
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
433 PM CDT Tue May 7 2019

OKC007-072142-
/O.CAN.KAMA.TO.W.0022.000000T0000Z-190507T2145Z/
Beaver OK-
433 PM CDT Tue May 7 2019

...THE TORNADO WARNING FOR NORTHWESTERN BEAVER COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Oklahoma.

LAT...LON 3684 10052 3673 10086 3683 10093 3700 10074
      3700 10068
TIME...MOT...LOC 2132Z 241DEG 19KT 3689 10065 

$$

Ward

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 3:34 PM CDT, 30 minutes earlier.

Area forecast discussion, May 7, 3:34 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
334 PM CDT Tue May 7 2019

.SHORT TERM...Through tonight...

.MESOSCALE UPDATE issued 139 PM remains valid...

...Significant severe weather including tornadoes expected today...

* Synoptic Overview: The synoptic pattern checks all the boxes for a
  significant severe weather event.

* Mesoscale: Elevated convection this morning and early this
  afternoon reinforced a composite cold front/outflow boundary which
  now arcs from roughly a Vega to Stinnett to Spearman to Liberal,
  KS line.  This boundary has been and will continue to initiate
  elevated convection which will exist in a stable enough sfc
  environment that hail should be the main threat in areas northwest
  of the aforementioned arc early this afternoon.

  Of greater concern will be scattered supercells set to initiate
  sometime between 3-5 PM east of a developing dryline which is
  cutting through Tucumcari and Clovis.  These supercells will exist
  in an environment characterized by MLCAPE values nearing 3000 J/kg
  and effective shear values of 40-50 kts by late afternoon. Backing
  winds just SE of the sfc boundary will result in a zone of enhanced
  tornado potential along US 60 from the Canyon/Amarillo area to the
  Borger/Pampa area this afternoon. Just on the cool side of the
  front, an area of strong baroclinically generated horizontal
  vorticity exists right now but is likely somewhat unavailable to
  storms as convection remains elevated early this afternoon. However,
  this vorticity will become available for streamwise ingestion into
 any storms that ride the boundary later this afternoon as
boundary layer modification should be sufficient to meet the
classic conceptual model of "boundaries that produce tornadoes."
Both sides of this boundary will be watched like a hawk through
the afternoon.

  Elsewhere, south and east of this boundary, the ambient synoptic
  and mesoscale environment will support severe convection with
  damaging winds and potentially very large hail in the afternoon
  hours.  As the sun begins to set and the low levels de-couple, expect
  an increasing tornado threat in the SE TX Panhandle with any
  convection that remains quasi-discrete.  Surface-based convection
  looks to remain possible if not likely through midnight in the
  eastern TX Panhandle which means the tornado threat will not end at
  sunset.

* Hazards: Tornadoes, some of which may be strong, are the most
  concerning aspect of this event, though very large hail and
  damaging winds are also likely. Heavy rain and flooding will be
  possible as there may well be multiple rounds or training
  thunderstorms this evening.

* Summary: This has the potential to be a higher end severe event for
  the Panhandles. Storms will continue to fire, become more
  widespread and more severe by around 4 PM with a dangerous window
  for all hazards between 4 PM and roughly midnight.

Simpson

&&

.LONG TERM...
...Wednesday through Tuesday...

Strong shortwave trof in southwest flow aloft passes in the
morning on Wednesday.  Dryline exits eastern parts of Texas and
Oklahoma Panhandles with drier air moving in across southern
sections.  Polar cold front moves in from the north, clearing
most of the area by sunset Wednesday. Thunderstorms will be
possible with passage of cold front and exit of dryline.
Thunderstorms may linger through the evening on Wednesday, with
rain showers then becoming expected precipitation type, owing to
loss of moisture and instability.  Polar cold front then moves
quickly south of the area, with cool north winds continuing
Wednesday night and Thursday.  Post-frontal surface ridge
dominates through Friday morning. Meanwhile, flow aloft remains
energized as falling mid-level heights over intermountain west
leads to development of closed low over central California by
Friday morning, with southwest flow aloft prevailing through
Friday night. Southwest flow aloft is disrupted Saturday night as
northern stream trof makes a run at northeast sections. Models in
poor agreement Saturday night and beyond with upper-level
features, but expect that moisture will make a return, with
chances for thunderstorms resuming Friday night.

Highs on Thursday and Friday in the 50s and lower-60s.  Continued
cool Saturday with highs in the 60s. Modest warmup begins Sunday
with highs back in the 70s.

Cockrell

&&

.HYDROLOGY...
Copious amounts of moisture and expected thunderstorms could lead
to flash flooding in the eastern Oklahoma Panhandle, as well as in
the northeast and north-central Texas Panhandle.  Flash Flood
Watch continues through 7 AM Wednesday for this area.

Cockrell

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                54  75  42  57  39 /  50   5  30   5   5
Beaver OK                  55  75  44  55  39 /  80  20  20   5   0
Boise City OK              49  66  37  52  36 /  50  20  40  20  10
Borger TX                  56  76  44  57  41 /  60  10  30   5   0
Boys Ranch TX              54  75  43  57  40 /  50  10  30  10   5
Canyon TX                  53  77  42  60  39 /  40   5  30   5   5
Clarendon TX               57  77  46  60  42 /  70   5  10   0   0
Dalhart TX                 50  70  41  54  38 /  50  20  40  10   5
Guymon OK                  53  70  41  54  38 /  60  20  30  10   5
Hereford TX                52  77  42  59  39 /  30   5  30   5   5
Lipscomb TX                56  77  46  57  40 /  80  10  30   5   0
Pampa TX                   55  74  42  54  38 /  70   5  30   5   0
Shamrock TX                57  79  47  61  43 /  80   5  10   0   0
Wellington TX              58  80  49  65  44 /  80  10  10   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Wednesday morning for the following
     zones: Hansford...Hemphill...Hutchinson...Lipscomb...
     Ochiltree...Roberts.

OK...Flash Flood Watch through Wednesday morning for the following
     zones: Beaver.

&&

03/29
Hazardous weather outlook, May 7, 3:36 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
336 PM CDT Tue May 7 2019

OKZ001>003-TXZ001>020-317-081100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
336 PM CDT Tue May 7 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Strong to severe thunderstorms are expected. Hail and damaging winds
will be possible across much of the Oklahoma and Texas
Panhandles, with the largest hail and strongest gusts, up to
baseball size and 70 mph, possible across mainly the southeastern
half of the Combined Texas and Oklahoma Panhandles. Isolated
tornadoes are also possible through this evening, with the
greatest risk also across the southeastern three-fourths of the
Combined Panhandles. Heavy rains can also be expected, possibly
leading to localized flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible Wednesday and Wednesday evening. A
few of these may become strong to marginally severe, with one inch
hail possibly occurring. Thunderstorms will be possible again
Friday night through Monday. The threat for severe weather with
these storms will likely be low.

.SPOTTER INFORMATION STATEMENT...

Spotter groups and emergency management officials across the
Oklahoma and Texas Panhandles should remain alert for possible
activation through this evening.

Cockrell

In the hours before

Local storm report, May 7, 3:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             VALLEY DE ORO           35.45N 102.11W
05/07/2019  E1.00 INCH       POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1900626

SCHNEIDER
Local storm report, May 7, 3:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             7 ENE VALLEY DE ORO     35.50N 101.99W
05/07/2019  M1.75 INCH       POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1900627

SCHNEIDER
Local storm report, May 7, 3:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             8 SSE WILDORADO         35.11N 102.19W
05/07/2019  M1.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900628

SCHNEIDER
Local storm report, May 7, 3:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             7 W DUMAS               35.86N 102.09W
05/07/2019  E1.00 INCH       MOORE              TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1900629

SCHNEIDER
Local storm report, May 7, 3:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 S PRINGLE             35.91N 101.46W
05/07/2019  M1.50 INCH       HUTCHINSON         TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1900630

SCHNEIDER
Local storm report, May 7, 4:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT TUE MAY 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     FUNNEL CLOUD     1 N BUSHLAND            35.20N 102.06W
05/07/2019                   POTTER             TX   TRAINED SPOTTER

            FUNNEL CLOUD TRYING TO TOUCH GROUND

&&

EVENT NUMBER AMA1900631

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:26 PM CDTSevere Thunderstorm WarningAMATexas45 min
May 6, 8:52 PM CDTSevere Thunderstorm WarningAMACimarron, Texas53 min
May 6, 10:19 PM CDTSpecial Weather StatementAMATexas56 min
May 6, 10:23 PM CDTSevere Thunderstorm WarningAMATexas28 min
May 7, 11:52 AM CDTFlash Flood WatchAMABeaver16 hr
May 7, 2:30 PM CDTSevere Thunderstorm WarningAMABeaver, Texas60 min
May 7, 3:27 PM CDTSevere Thunderstorm WarningAMABeaver, Texas63 min
May 7, 6:42 PM CDTSevere Thunderstorm WarningAMABeaver49 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.